MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-32-52
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cyst(s) (1800); Osteolysis (2377); Insufficient Information (4580)
Date of Event 07/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be due to inclusion of the polyethylene in the packaging recall, wear, osteolysis, loosening, infection, fracture, instability/dislocation, leg length discrepancy, and/or patient related factors.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a patient who had a hip implanted, underwent a revision procedure.Reason unknown.The liner was revised.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.The reason for the revision reported cannot be confirmed from the information provided but may be due to inclusion of the polyethylene in the packaging recall, wear, osteolysis, loosening, infection, fracture, instability/dislocation, leg length discrepancy, and/or patient related factors.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b5, d4, d6a, d6b.D10: 180-01-52 - crown cup, cluster-hole gr.52: sn #(b)(6).H4, h6, h11.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
Due to recurrent symptoms, the patient presented for a follow-up examination.X-ray and ct scans revealed significant decentering of the prosthetic head and unusually large osteolytic lesions in the acetabulum, indicative of inlay wear.This was confirmed during an inlay replacement procedure, using a specially approved vitamin e-hardened inlay.The procedure involved verification of the components.During the revision surgery, in addition to replacing the inlay, the integrity of the acetabular cup was confirmed, the cysts in the acetabular socket were curetted and filled with hydroxylapatite + calcium (cerement bone void filler), and the prosthetic head was replaced.No further information.This is 1 of 2 events for this patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to prosthesis wear and osteolysis is a combination of the risk factors specified.However, this cannot be confirmed because the devices were not available for evaluation, and no images or radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22789833
Report Number1038671-2025-02740
Device Sequence Number15908367
Product Code JDI
UDI-Device Identifier10885862024282
UDI-Public10885862024282
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Catalogue Number136-32-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/11/2025
11/07/2025
01/21/2026
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/05/2025
12/05/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale